Alert archive / Alabama / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at May 28, 2018, 2:45 AM CDT for 33 counties in Alabama. It took effect at May 28, 2018, 1:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2018, 2:45 AM CDT (07:45 UTC)
- In effect from
- May 28, 2018, 1:00 PM CDT
- Expired
- May 29, 2018, 7:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 33 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WGUS64 KBMX 280745 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 245 AM CDT Mon May 28 2018 ...HEAVY RAINS ASSOCIATED WITH ALBERTO MAY PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA... ALZ017>021-024>029-033>038-040>050-282100- /O.NEW.KBMX.FF.A.0002.180528T1800Z-180530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 245 AM CDT Mon May 28 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Birmingham has issued a * Flash Flood Watch for portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * From 1 PM CDT this afternoon through Tuesday evening * Heavy rains of 2 to 5 inches with locally higher totals near 6 inches. The highest totals will likely be along and south of the Interstate 85 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
927 WGUS64 KBMX 282019 FFABMX Flood Watch National Weather Service Birmingham AL 319 PM CDT Mon May 28 2018 ...HEAVY RAINS ASSOCIATED WITH ALBERTO MAY PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA... ALZ017>021-024>029-033>038-040>050-291200- /O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 319 PM CDT Mon May 28 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * Through Tuesday evening * Heavy rains of 2 to 5 inches with locally higher totals near 6 inches. The highest totals will likely be along and south of the Interstate 85 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
989 WGUS64 KBMX 290313 FFABMX Flood Watch National Weather Service Birmingham AL 1013 PM CDT Mon May 28 2018 ...HEAVY RAINS ASSOCIATED WITH ALBERTO MAY PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA... ALZ017>021-024>029-033>038-040>050-291200- /O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1013 PM CDT Mon May 28 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * Through Tuesday evening * Heavy rains of 2 to 5 inches with locally higher totals. The highest totals will likely be near and east of the the Interstate 65 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
959 WGUS64 KBMX 290701 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 201 AM CDT Tue May 29 2018 ...HEAVY RAINS ASSOCIATED WITH THE REMNANTS OF ALBERTO MAY PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA... ALZ011-013>015-023-300000- /O.EXA.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Fayette-Winston-Walker-Tuscaloosa- Including the cities of Hamilton, Fayette, Double Springs, Jasper, and Tuscaloosa 201 AM CDT Tue May 29 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Birmingham has expanded the * Flash Flood Watch to include portions of central Alabama, northwest Alabama, and west central Alabama, including the following areas, in central Alabama, Walker. In northwest Alabama, Marion and Winston. In west central Alabama, Fayette and Tuscaloosa. * Through this evening * Heavy rains of 2 to 4 inches with locally higher totals. The highest totals will likely be along the Interstate 65 and Interstate 22 corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ017>021-024>029-033>038-040>050-300000- /O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 201 AM CDT Tue May 29 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * Through this evening * Heavy rains of 2 to 4 inches with locally higher totals. The highest totals will likely be along the Interstate 65 corridor and Interstate 22 corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
340 WGUS64 KBMX 291408 FFABMX Flood Watch National Weather Service Birmingham AL 908 AM CDT Tue May 29 2018 ...HEAVY RAINS ASSOCIATED WITH THE REMNANTS OF ALBERTO MAY PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA... ALZ011-013>015-017>021-023>029-033>038-040>050-300000- /O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay- Randolph-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas- Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike- Barbour- Including the cities of Hamilton, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 908 AM CDT Tue May 29 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, northwest Alabama, southeast Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, Talladega, and Walker. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In northwest Alabama, Marion and Winston. In southeast Alabama, Barbour, Bullock, and Pike. In west central Alabama, Fayette and Tuscaloosa. * Until 7 PM CDT this evening * Heavy rains of 2 to 4 inches with locally higher totals. The highest totals will likely be along the Interstate 65 corridor and Interstate 22 corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at May 28, 12:16 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 28, 12:16 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1216 AM CDT Mon May 28 2018 .UPDATE... For 06Z Aviation. && .SYNOPSIS... Synoptic Analysis: GOES-R moisture channel imagery along with global numerical model depictions align well with an amplifying pattern over the country with a potent upper low over Nevada and into Utah with a narrow corridor of deepening ridging across much of Texas into eastern Nebraska while closer to home the upper level troughing has become enlarged with lower heights present over the central Gulf of Mexico, associated with Subtropical Storm Alberto. Weaker mid layer ridging exists near the Bahamas and extends further south over the western Caribbean Sea. Toward the surface, high pressure over the southwest Atlantic continues to support a southeast to easterly flow across the southeast while the National Hurricane Center analyzes the center of Alberto over the southeast Gulf of Mexico. To the west, weak high pressure was present across eastern Plains while multiple centers of lower pressure were analyzed across the southern and central Rockies. Mesoscale Analysis: GOES-R, NEXRAD and surface analysis data reveals the presence of three low to mid level boundaries that are drifting northwest across the forecast area this morning. The first boundary extended from western Calhoun County and extended southwest into southern Jefferson County and stretched southwest into northern Hale County. Another boundary extended from northern Randolph County southwest into central Dallas County. The third boundary was located across northern Lee County and extended southwest through central Montgomery County. Sounding Discussion: The 27/12Z BMX sounding contained a fairly uniform profile through the vertical column that is resulting in a precipitable water (PWAT) value of 1.77 inches. The absence of any notable dry layers aloft along with low-level easterlies and gradual veering winds higher aloft highlights the growing tropical influence the atmosphere is experiencing with the approach of Alberto. Wind speeds remain light from the surface aloft to around 350 mb with values generally at or less than 10 knots. Further aloft winds do increase to around 35 knots near 250 mb. The modified observed sounding for afternoon forecast high temperatures yields a surface based convective available potential energy value near 2300 J/kg with a lifted index of -6. 05 && .SHORT TERM... With the presence of low and mid level boundaries across our southeast counties and with the uniform northwest movement, have opted to nudge PoP's upward across our southeast, east-central and south-central counties to 18Z. Light showers already are detected by RADAR extending from Lee County southwest to near Montgomery and into southern Lowndes County. The further moistening vertical levels in the atmosphere are helping to further reduce the risk of wet microbursts with a very low risk across our forecast area this afternoon. Updraft strength is expected to be less which will reduce the potential of strong storms along with an expected reduction in the occurrence of lightning activity, especially south and east. The primary concern with the heavier convection will be localized flash flooding, especially in urban and poor drainage areas as relatively slow storm motions coupled with high PWAT values will support torrential tropical downpours. 05 Revised previous short-term discussion:Today and Tonight. There will likely be two areas of enhanced rain chances this afternoon. A mid level trof axis with higher moisture will provide enhanced conditions for thunderstorms across the northwest counties of Central Alabama. Steering level winds will be fairly light across this area, and potential exists for localized heavy rainfall with slow moving storms. The other area will be across the southeast counties where the first wave of showers and isolated thunderstorms associated with Alberto will occur, and carried likely rain chances for areas south of I-85. A band of mostly showers will set-up over southeast Alabama early this evening and gradually shift northward towards I-20 as Alberto approaches the coastline. 58/rose .LONG TERM... Monday through Saturday. The main focus continues to be on Alberto. Overall not much has changed in the progression and synoptic pattern that will help guide Alberto toward the gulf coast. The west coast trough will finally kick the closed upper low out of the Rockies and into the high Plains on Monday into Tuesday. Until that trough can make it closer to the region, we are going to remain on the outer edge of the Bermuda High with the south/southeast flow continuing to provide very rich moisture ahead of the arrival of Alberto. At the same time Alberto will be interacting with and trough to its west which should keep the overall track on path. Rain chances remain high for this time of the year, as the pattern will not really change much at all until the trough passes through our area by Wednesday night, finally getting rid of the tropical airmass. This pattern change will place the airmass that is currently over the southern Plains to work into the area. This will provide fairly warm temperatures (mid 90s) once again. This also puts Central Alabama in an overall NW flow aloft, and could result in multiple rounds of MCS systems each night, depending on what develops to our north. More on that once we get through with Alberto. So after speaking with NHC and dissecting the model trends, we are fairly confident on the overall timing of Alberto and rain chances based on the track of the system. The consensus of the models take the center near Destin, while then taking the center further north and west (generally along the I-65 corridor) during the day Tuesday and possibly exiting by Tuesday night. Look for the center of the low to then become absorbed by the trough on Wednesday, resulting in front moving westward through the area. So to the specifics on impacts from Alberto. With the eastward progression of the storm track the heaviest rains may miss the extreme southwest. The strongest winds will likely make it into the southern areas between 7 and 10 pm Monday night and only be around 25 to 35 mph with higher gusts (depression strength). These winds will likely move north during the day Tuesday, all the while weakening as the system moves north. Flooding and strong winds remain the primary threat but there is a marginal chance at a brief spin up tornado in the southeast Monday night into Tuesday as the system moves on shore with banding on the northeast side of the low. While the heavy rains could produce flooding, not as confident of widespread flooding so will not issue a flash flood watch at this time. On a whole we are looking at 2 to 4 inches of rain area wide, with areas in the east seeing 4 to 6 inches and locally higher totals. Much more on this system over the coming 24 to 48 hours. 16 && .AVIATION... 06Z TAF Discussion. Rain with only isolated embedded thunderstorm will be noted as our airmass becomes ever more tropical. Coverage will become more widespread across Central Alabama as Alberto nears the Gulf Coast. Also, winds will continue to increase as the system approaches with strong sustained and gusty winds possible starting in the afternoon on Monday especially at MGM/TOI. Cigs will lower tonight with more rain bands moving in and go to MVFR, going down to IFR during the morning for a several hours at some locales, then back up to MVFR for much of the rest of Monday. 08 && .FIRE WEATHER... A moist pattern is expected through at least midweek, with a drier and warmer trend for Thursday through the weekend. Best rain chances will be through Wednesday, with heavy rainfall associated with the tropical moisture from Alberto on Monday and Tuesday. A northwest flow for the end of period may result in scattered showers during the evening and morning hours. Patchy fog and low clouds will be possible this morning and Monday morning, but will be limited Tuesday and Wednesday mornings with the stronger winds. No fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 82 69 78 69 83 / 60 90 100 70 60 Anniston 82 70 80 69 83 / 70 90 100 70 70 Birmingham 83 71 80 71 86 / 70 90 100 70 60 Tuscaloosa 84 71 82 71 88 / 70 90 90 60 60 Calera 83 70 80 70 85 / 80 90 90 70 60 Auburn 80 70 79 69 82 / 80 90 90 70 70 Montgomery 83 72 83 72 86 / 90 100 80 70 70 Troy 82 70 82 71 85 / 90 100 80 70 70 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, May 27, 8:15 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 815 PM CDT Sun May 27 2018 ALZ011>015-017>050-290415- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 815 PM CDT Sun May 27 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Alberto is forecast to make landfall in the Florida panhandle on Monday and move into south Alabama Monday night. Isolated brief tornadoes are possible across areas mainly east of Interstate 65 and south of Interstate 20 Monday through early Tuesday. The current track takes the center of Alberto northward near the Interstate 65 corridor through Tuesday. Localized flooding is also possible Monday and Tuesday for areas mainly near and east of Interstate 65. The strongest sustained winds from Alberto will be across areas along and south of Interstate 85 Monday night. Sustained winds of 15 to 30 MPH are possible with higher gusts, and a wind advisory may be required. Winds should be lower across the remainder of Central Alabama, but could be gusty at times. Expected rainfall with the track of Alberto will produce minor flooding along Catoma Creek on Wednesday. Please refer to river statements for specific details. Any change in the track of Alberto will make significant changes in the threat areas, and local forecasts and outlooks should be monitored closely for the latest information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be required Monday and into Tuesday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:33 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 27 min |
| May 28, 2:38 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 20 more | 35 hr |
| May 28, 4:27 PM CDT | Special Weather Statement | BMX | Dallas | 33 min |
| May 28, 5:07 PM CDT | Special Weather Statement | BMX | Clay | 23 min |
Nearby
Flash Flood Watches in Alabama, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.